×

zbMATH — the first resource for mathematics

Surgery and the relative index in elliptic theory. (English) Zbl 1133.58014
Summary: This is a survey article featuring the general index locality principle introduced by the authors, which can be used to obtain index formulas for elliptic operators and Fourier integral operators in various situations, including operators on stratified manifolds and manifolds with singularities.

MSC:
58J20 Index theory and related fixed-point theorems on manifolds
35J45 Systems of elliptic equations, general (MSC2000)
47G30 Pseudodifferential operators
58J30 Spectral flows
58J40 Pseudodifferential and Fourier integral operators on manifolds
PDF BibTeX XML Cite
Full Text: DOI EuDML
References:
[1] M. S. Agranovich, “Elliptic boundary problems,” in Partial Differential Equations, IX, vol. 79 of Encyclopaedia Math. Sci., pp. 1-144, 275-281, Springer, Berlin, 1997. · Zbl 0880.35001
[2] M. S. Agranovich and A. S. Dynin, “General boundary-value problems for elliptic systems in higher-dimensional regions,” Doklady Akademii Nauk SSSR, vol. 146, pp. 511-514, 1962. · Zbl 0132.35403
[3] N. Anghel, “An abstract index theorem on noncompact Riemannian manifolds,” Houston Journal of Mathematics, vol. 19, no. 2, pp. 223-237, 1993. · Zbl 0790.58040
[4] M. F. Atiyah, “Global theory of elliptic operators,” in Proceedings of the International Symposium on Functional Analysis, pp. 21-30, University of Tokyo Press, Tokyo, 1969. · Zbl 0193.43601
[5] M. F. Atiyah and R. Bott, “The index problem for manifolds with boundary,” in Differential Analysis, Bombay Colloquium, pp. 175-186, Oxford University Press, London, 1964. · Zbl 0163.34603
[6] Yu. V. Egorov and B.-W. Schulze, Pseudo-differential operators, singularities, applications, vol. 93 of Operator Theory: Advances and Applications, Birkhäuser, Basel, 1997. · Zbl 0877.35141
[7] C. Epstein and R. Melrose, “Contact degree and the index of Fourier integral operators,” Mathematical Research Letters, vol. 5, no. 3, pp. 363-381, 1998. · Zbl 0929.58012 · doi:10.4310/MRL.1998.v5.n3.a9
[8] M. Gromov and H. B. Lawson Jr., “Positive scalar curvature and the Dirac operator on complete Riemannian manifolds,” Institut des Hautes Études Scientifiques. Publications Mathématiques, vol. 58, pp. 83-196 (1984), 1983. · Zbl 0538.53047 · doi:10.1007/BF02953774 · numdam:PMIHES_1983__58__83_0 · eudml:103996
[9] E. Leichtnam, R. Nest, and B. Tsygan, “Local formula for the index of a Fourier integral operator,” Journal of Differential Geometry, vol. 59, no. 2, pp. 269-300, 2001. · Zbl 1030.58015
[10] V. P. Maslov, Théorie des Perturbations et Méthod Asymptotiques, Dunod, Paris, 1972, French translation from the Russian 1965 edition.
[11] R. B. Melrose, “Transformation of boundary problems,” Acta Mathematica, vol. 147, no. 3-4, pp. 149-236, 1981. · Zbl 0492.58023 · doi:10.1007/BF02392873
[12] A. S. Mishchenko, V. E. Shatalov, and B. Yu. Sternin, Lagrangian Manifolds and the Maslov Operator, Springer Series in Soviet Mathematics, Springer, Berlin, 1990. · Zbl 0727.58001
[13] V. E. Nazaikinskii, A. Savin, B.-W. Schulze, and B. Yu. Sternin, Elliptic Theory on Singular Manifolds, CRC-Press, Florida, 2005. · Zbl 1138.58310
[14] V. E. Nazaikinskii and B. Yu. Sternin, “Localization and surgery in index theory of elliptic operators,” in Conference: Operator Algebras and Asymptotics on Manifolds with Singularities, pp. 27-28, Stefan Banach International Mathematical Center, Universität Potsdam, Institut für Mathematik, Warsaw, 1999.
[15] V. E. Nazaikinskii and B. Yu. Sternin, “A remark on elliptic theory on manifolds with isolated singularities,” Rossiĭskaya Akademiya Nauk. Doklady Akademii Nauk, vol. 374, no. 5, pp. 606-610, 2000. · Zbl 1052.58030
[16] V. E. Nazaikinskii and B. Yu. Sternin, “Localization and surgery in the index theory to elliptic operators,” Russian Mathematics. Doklady, vol. 370, no. 1, pp. 19-23, 2000. · Zbl 1054.58014
[17] V. E. Nazaikinskii and B. Yu. Sternin, “On the local index principle in elliptic theory,” Functional Analysis and Its Applications, vol. 35, no. 2, pp. 111-123, 2001. · Zbl 1001.58017 · doi:10.1023/A:1017527215489
[18] V. E. Nazaikinskii and B. Yu. Sternin, “Surgery and the relative index in elliptic theory,” University of Potsdam, Institut für Mathematik, preprint N 99/17, Juli 1999. · Zbl 1001.58016
[19] B.-W. Schulze, B. Yu. Sternin, and V. E. Shatalov, “On the index of differential operators on manifolds with conical singularities,” Annals of Global Analysis and Geometry, vol. 16, no. 2, pp. 141-172, 1998. · Zbl 0914.58030 · doi:10.1023/A:1006521714633
[20] A. Weinstein, “Fourier integral operators, quantization, and the spectra of Riemannian manifolds,” in Géométrie symplectique et physique mathématique (Colloq. Internat. CNRS, No. 237, Aix-en-Provence, 1974), pp. 289-298, Éditions Centre Nat. Recherche Sci., Paris, 1975. · Zbl 0327.58013
[21] A. Weinstein, “Some questions about the index of quantized contact transformations,” S\Burikaisekikenky\Busho K\Boky\Buroku, no. 1014, pp. 1-14, 1997. · Zbl 0943.58019
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.